Florida, 2001

Funnel Cloud in Florida, September 11, 2001

September 11, 2001 · NWS JAX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 11, 1:30 AM EST, 6 hours 50 minutes earlier.

Area forecast discussion, Sep 11, 1:30 AM EST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 AM EDT TUE SEP 11 2001

SURFACE LOW OVER EASTERN GULF WILL BE FEATURE TO WATCH NEXT FEW
DAYS.  MODELS NOW COMING IN LINE WITH LAST NIGHTS UKMET/NOGAPS IDEA
OF KEEPING LOW IN THE GULF AND DRIFTING IT TO THE WEST.  AVN AND
UKMET START LOW BACK TO THE EAST AFTER 48 HRS AHEAD OF VIGOROUS
UPPER TROUGH AND 1030 SURFACE HIGH WHICH DROP SE ACROSS THE GREAT
LAKES THURSDAY.  UNFORTUNATELY ONLY HAVE 72 HOURS OF 00Z AVN.  WITH
LOW LEVEL E-NE FLOW...MOISTURE WILL REMAIN HIGH OVER AREA WITH AVN
STILL THE MOST AGRESSIVE WITH PWS AND WINDS SPEEDS BUT NOT AS STRONG
WITH WINDS AS EARLIER RUNS.  ONLY NGM MOS AVAILABLE NOW.  WILL
CONTINUE CLOSE TO PREVIOUS FORECAST TEMPS AND POPS.

MARINE...AS LOW IN GULF CONTINUES TO DEVELOP WINDS WILL GRADUALLY
INCREASE.  WILL GO WITH SCEC TODAY AND THEN SCA BEGINNING TONIGHT.

PRELIM
AMG 88/70/87/70 5353
SSI 84/74/83/73 7575
JAX 86/72/85/71 7575
GNV 88/72/87/71 6464 04

.JAX...
.GA...NONE.
.FL...NONE.

MZ

In the hours before

Special weather statement, Sep 11, 5:00 AM EST, 3 hours 20 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111700-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT TUE SEP 11 2001

...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...
...THREAT OF RIP CURRENTS ABOVE NORMAL...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE AREA TODAY. THEY ARE EXPECTED TO DEVELOP ALONG THE COAST DURING
THE MORNING AND MOVE INLAND DURING THE AFTERNOON. THESE STORMS WILL
BE SLOW MOVERS THEREFORE THEY WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN LOW
LYING AND POOR DRAINAGE AREAS. IN ADDITION...SOME OF THESE STORMS
WILL PRODUCE FREQUENT LIGHTNING.

THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS SO SPOTTER
ACTIVATION IS NOT ANTICIPATED.

SOUTHEAST WINDS 15 TO 20 MPH COMBINED WITH EAST SWELLS WILL LEAD TO A
GOOD CHANCE OF RIP CURRENTS THIS AFTERNOON. SWIM AT GUARDED BEACHES
IF VENTURING IN THE SURF.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Duval

When
September 11, 8:20 AM EST
Where
Duval County, 3 mi S of Jacksonville Intl Apt
Reported by
AIRPLANE PILOT
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, September 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263931.